MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted.Device evaluation: product evaluation could not be performed since, at the time of this investigation, the product had not been received.If the product is returned regarding this evaluation the case will be reopened to complete sample evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No nc/er was found as part of the manufacturing record review.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the pre-loaded intraocular lens (iol) haptic was kinked while loading, during handling and prior to insertion.Reportedly there was no patient contact.Additional information was received and it was confirmed that the procedure was completed successfully using back-up dcb00 17.0 iol in the same procedure.Patient outcome post-procedure was reported as no reportable issues.No further information is available.
 
Additional Manufacturer Narrative
Additional info: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 28-dec-2022.Device evaluation: the complaint lens and handpiece were received loose inside of the original folding carton.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and no issues could be identified.Visual inspection of the handpiece revealed that it was received with the plunger rod fully advanced.No issues with the handpiece could be identified.Complaint issue ¿haptic damaged¿ was not confirmed.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.Corrected data: additional information was provided with the product return and indicated the event date as 11/9/2022.Therefore, section b3 date of event has been updated in this supplemental mdr.Additionally, upon further review, it was noted that the reported loading issue was inadvertently not included in the initial mdr, therefore, it is captured in this supplemental mdr.The following sections have been updated accordingly: section b3: date of event: 11/9/2022 section h6: medical device problem code: 2524 loading issue all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15966028
Report Number3012236936-2022-02996
Device Sequence Number17371732
Product Code HQL
UDI-Device Identifier05050474636026
UDI-Public(01)05050474636026(17)250724
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown